MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SUCTION VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SUCTION VALVE (STERILE)
Model Number MAJ-209
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report has not yet been returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an endoscopy, the subject device was used.The intended procedure was completed with the subject device.There was no patient injury reported.The suction connector of the device broke off when the user removed the device after the procedure.This is the report regarding the breakage of the suction connector.
 
Additional Manufacturer Narrative
The subject device was not returned.Therefore, the root cause was assumed based on the past similar cases.It was assumed that the breakage occurred at the proximal end of the suction connector.The manufacturing process and a molding supplier for the subject product were changed.After these changes, the complaints of the suction valve breakage has been raising.Olympus medical systems corp.(omsc) assumes that the cause of the damage to the product is that an unexpected large load was applied to the suction connector.Both "product before changes" and "product after changes" meet the product specification for durability.However, when an unexpected large load was applied to the suction connector, omsc confirmed that the product before changes does not break, but the product after changes may break.Omsc has started to re-produce the product which before changes.The instruction manual of the product has already warned as follows; attaching the suction valve to the endoscope.Press down on the suction valve's top surface with your both thumbs until it "clicks" into place.Inspection of operation.Place the distal end of the insertion tube in sterile water and depress the suction valve.Confirm that water is continuously aspirated into the suction bottle of the suction pump.Removing the suction valve from the endoscope rotate the suction connector clockwise with your thumb.

Brand Name
SINGLE USE SUCTION VALVE (STERILE)
Common Device Name
SINGLE USE SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9724832
Report Number8010047-2020-01398
Device Sequence Number14027231
Product Code EOQ
UDI-Device Identifier14953170152426
UDI-Public14953170152426
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMAJ-209
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1